MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1145
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coil 400s (pc400s), pac400s, non-penumbra coils, and a px slim delivery microcatheter (px slim).It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician successfully implanted two non-penumbra coils.While advancing a pc400 through the px slim, the coil unintentionally detached inside the px slim.Therefore, the px slim containing the pc400 was removed from the patient and the pc400 was then removed from the px slim.The procedure was completed using nine coils (penumbra and non-penumbra coils) and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc 400 confirmed that the embolization coil was detached.Evaluation revealed that the pet lock and pull wire were fractured on the proximal end of the pusher assembly, and the pull wire was retracted from the distal end of the pusher assembly.If this occurs, the embolization coil will detach from its pusher assembly.The root cause of the fracture could not be determined.Further evaluation revealed a kink in the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17372272
Report Number3005168196-2023-00344
Device Sequence Number12521771
Product Code HCG
UDI-Device Identifier00814548019178
UDI-Public814548019178
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4002C1145
Device Lot NumberC00007393
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Date Report Sent to FDA01/01/2005